Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
roboturn3r

Question for past and present users

Recommended Posts

I'm a 21 year old student in Florida (part-time delivery driver for Domino's) who's looking to join the Air Force after graduation, sometime at the end of this year. I tried to once when I was 18 and because of the acne on my chest, back, shoulders etc. I was denied. My dermatologist and I both agree that Accutane is the way to go now. I was just wondering if going to the gym while on Accutane is a bad idea. I read the FAQ's and a couple logs but this area seems to be a little gray in what I've read so far. I usually do 20-30 minutes of cardio and 30-45 minutes of weight training 5 days a week. If anyone could help me out with this I'd really appreciate it.

Share this post


Link to post
Share on other sites

I haven't had any trouble doing cardio while on Accutane. But, I've read about a lot of other people who have had joint pain while working out.

Share this post


Link to post
Share on other sites

I had joint pain during the first couple of months of Accutane. I work out a little as well, but nothing close to what you're doing. I just didn't push myself as hard.

I think that if joining the army is what you really want to do, then you should give it a try. You should be done Accutane by the end of next year anyway. It just might mean that you have a few months where you don't work out as hard. And then when the pain stops, you just train up again. Sucks but that's the sacrifice you make. And hey, you might not even get any pain at all.

In any case, if you decide to go with Accutane you better make the decision soon.

Share this post


Link to post
Share on other sites

I think you'll be fine, just take it easy. If you feel like your body is telling you no on a particular day don't push it. Glucosamine is a good supplement to take for joint issues, fish oil seems to help a lot of people too.

Edited by craigeroo

Share this post


Link to post
Share on other sites

I've been doing my normal workout routine since I started (80 days ago) and I haven't noticed any problems. I'm recovering as quickly as I normally do and haven't seen a dip in strength or endurance. If you're wondering I go for about an hr every other day (mostly weight training) and I'm on 60mg/day. I know joint pain is a side effect for some people so if you get this I'd be carefull with what you do. I'm lucky enough not to have this side effect so I'm all good when it comes to going to the gym. I would just feel it out by trial and error. Keep doing your normal routine and see how your body responds.

Good luck!

Share this post


Link to post
Share on other sites

Awesome, thanks for the responses. I think I'm gonna cut my routine to three days a week after I start just to be safe. Thanks again.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×